Alert archive / Nevada / High Wind Watches in 2016

High Wind Watch 5, NWS Las Vegas, NV

March 25, 2016San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this high wind watch at Mar 25, 2016, 2:25 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Mar 28, 2016, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 2:25 PM PDT (21:25 UTC)
In effect from
Mar 28, 2016, 12:00 PM PDT
Expired
Mar 27, 2016, 2:23 AM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3661 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS75 KVEF 252125
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PDT FRI MAR 25 2016

AZZ002-036-CAZ527-NVZ021-261300-
/O.NEW.KVEF.WI.Y.0013.160326T1300Z-160327T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES...
HOOVER DAM...LAUGHLIN
225 PM PDT FRI MAR 25 2016 /225 PM MST FRI MAR 25 2016/

...WIND ADVISORY IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 5 PM PDT
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 6
AM PDT /6 AM MST/ TO 5 PM PDT /5 PM MST/ SATURDAY.

* TIMING...NORTH WINDS WILL QUICKLY INCREASE OVERNIGHT INTO EARLY
  MORNING SATURDAY...PEAK LATE SATURDAY MORNING...THEN GRADUALLY
  DECREASE BY SATURDAY EVENING.

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH

* IMPACTS...CROSSWINDS MAY MAKE DRIVING DIFFICULT ON EAST TO WEST
  ORIENTED ROADS. STRONG WINDS COULD PRODUCE AREAS OF BLOWING DUST
  AND WILL MAKE FOR ROUGH WATER AND HAZARDOUS CONDITIONS FOR SMALL
  WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-CAZ523>526-NVZ015>020-022-261300-
/O.NEW.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE...
PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
225 PM PDT FRI MAR 25 2016 /225 PM MST FRI MAR 25 2016/

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR MUCH OF THE MOJAVE DESERT...WHICH IS IN EFFECT FROM
MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

* TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE
  EVENING...AND DECREASE LATE MONDAY NIGHT.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60
  MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR
  VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY BE
  DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
033 
WWUS75 KVEF 261223
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
523 AM PDT SAT MAR 26 2016

...HIGH WINDS RETURN TO THE REGION TODAY AND AGAIN NEXT WEEK...

.A QUICK MOVING UPPER LOW IN THE PROCESS OF TRAVERSING EASTERN
PORTIONS OF THE INTERMOUNTAIN WEST WILL YIELD HAZARDOUS WINDS IN THE
COLORADO RIVER VALLEY TODAY. THIS WILL BE FOLLOWED BY A MORE POTENT
UPPER LOW THAT WILL DIVE SOUTHWARD INTO THE REGION MONDAY AND
TUESDAY...YIELDING HIGH WINDS ACROSS THE MOJAVE DESERT AND PORTIONS
OF THE GREAT BASIN.

AZZ002-036-CAZ527-NVZ021-270000-
/O.CON.KVEF.WI.Y.0013.160326T1300Z-160327T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES...
HOOVER DAM...LAUGHLIN
523 AM PDT SAT MAR 26 2016 /523 AM MST SAT MAR 26 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ THIS
AFTERNOON...

* TIMING...NORTH WINDS WILL QUICKLY INCREASE THIS MORNING...PEAKING
  BY LATE MORNING/EARLY AFTERNOON BEFORE GRADUALLY DECREASING BY
  THIS EVENING.

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH

* IMPACTS...CROSSWINDS MAY MAKE DRIVING DIFFICULT ON EAST TO WEST
  ORIENTED ROADS. STRONG WINDS COULD PRODUCE AREAS OF BLOWING DUST
  AND REDUCED VISIBILITY AND WILL MAKE FOR ROUGH WATER AND
  HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-CAZ523>526-NVZ015>020-022-270000-
/O.CON.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE...
PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
523 AM PDT SAT MAR 26 2016 /523 AM MST SAT MAR 26 2016/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

* TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE 
  EVENING...AND DECREASE LATE MONDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 
  60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. 

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR 
  VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY 
  BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN 
  DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
004 
WWUS75 KVEF 262225
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT SAT MAR 26 2016

.WIDESPREAD STRONG OR HIGH WINDS AND EXTENSIVE BLOWING DUST WILL BE
POSSIBLE MONDAY ACROSS THE MOJAVE DESERT REGION. THIS IS DUE TO A
COLD STORM EXPECTED TO DROP OUT OF THE PACIFIC NORTHWEST INTO
NEVADA.

AZZ002-036-CAZ527-NVZ021-270000-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-160327T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES...
HOOVER DAM...LAUGHLIN
325 PM PDT SAT MAR 26 2016 /325 PM MST SAT MAR 26 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ THIS
AFTERNOON...

* TIMING...NORTH WINDS WILL GRADUALLY DECREASE BY THIS EVENING.

* WINDS...NORTH WINDS GUSTING UP TO 45 MPH THROUGH LATE AFTERNOON.

* IMPACTS...CROSSWINDS MAY MAKE DRIVING DIFFICULT ON EAST TO WEST
  ORIENTED ROADS. STRONG WINDS WILL MAKE FOR ROUGH WATER AND
  HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BOATERS IN
THE WIND ADVISORY AREA SHOULD STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

&&

$$

AZZ001-003-CAZ523>526-NVZ015>020-022-270030-
/O.CON.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE...
PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
325 PM PDT SAT MAR 26 2016 /325 PM MST SAT MAR 26 2016/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

* TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE 
  EVENING...AND DECREASE LATE MONDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 
  60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. 

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR 
  VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY 
  BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN 
  DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR THE LATEST FORECASTS. DRIVERS OF MOTORCYLES...
VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE THAT ARE
PLANNING TO TRAVEL MONDAY ACROSS THE WATCH AREA SHOULD BE
ALERT TO THE DANGER OF THESE WINDS. BLOWING DUST AND SAND MAY ALSO
REDUCE VISIBILITIES SIGNIFICANTLY IN SOME AREAS.


&&

$$
286 
WWUS75 KVEF 262344
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PDT SAT MAR 26 2016

.WIDESPREAD STRONG OR HIGH WINDS AND EXTENSIVE BLOWING DUST WILL
BE POSSIBLE MONDAY ACROSS THE MOJAVE DESERT REGION. THIS IS DUE
TO A COLD STORM EXPECTED TO DROP OUT OF THE PACIFIC NORTHWEST
INTO NEVADA.

AZZ002-036-CAZ527-NVZ021-270045-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-160327T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES...
HOOVER DAM...LAUGHLIN
444 PM PDT SAT MAR 26 2016 /444 PM MST SAT MAR 26 2016/

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT /5 PM MST/ THIS
AFTERNOON...

WIND GUSTS HAVE DECREASED BELOW ADVISORY LEVELS AND THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. HOWEVER...GUSTY
CONDITIONS WILL CONTINUE FROM LAUGHLIN TO LAKE HAVASU INTO THE
EARLY EVENING HOURS WITH GUSTS BETWEEN 25 AND 35 MPH.

$$

AZZ001-003-CAZ523>526-NVZ015>020-022-271200-
/O.CON.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...CALIENTE...
PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...RED ROCK CANYON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
444 PM PDT SAT MAR 26 2016 /444 PM MST SAT MAR 26 2016/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

* TIMING...WINDS WILL INCREASE MONDAY AFTERNOON...PEAK IN THE 
  EVENING...AND DECREASE LATE MONDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 
  60 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. 

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO CROSSWINDS AND POOR 
  VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY 
  BE DAMAGED OR DESTROYED. TREES AND POWER LINES MAY BE BLOWN 
  DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR THE LATEST FORECASTS. DRIVERS OF MOTORCYLES...
VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE THAT
ARE PLANNING TO TRAVEL MONDAY ACROSS THE WATCH AREA SHOULD BE
ALERT TO THE DANGER OF THESE WINDS. BLOWING DUST AND SAND MAY
ALSO REDUCE VISIBILITIES SIGNIFICANTLY IN SOME AREAS.

&&

$$
741 
WWUS75 KVEF 270923
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
223 AM PDT SUN MAR 27 2016

AZZ001-003-CAZ523>525-NVZ015>020-022-280000-
/O.UPG.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/
/O.NEW.KVEF.HW.W.0009.160328T1500Z-160329T1000Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK CANYON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
223 AM PDT SUN MAR 27 2016 /223 AM MST SUN MAR 27 2016/

...HIGH WIND WARNING IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO
3 AM PDT /3 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO
3 AM PDT /3 AM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE
  AFTERNOON...AND DECREASE MONDAY NIGHT.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS 50 TO 
  65 MPH. GUSTS COULD EXCEED 70 MPH IN THE SPRING MOUNTAINS. 

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND
  POOR VISIBILITY IN BLOWING DUST AND SAND...ESPECIALLY ALONG THE
  INTERSTATE 15 CORRIDOR. TEMPORARY STRUCTURES MAY BE DAMAGED OR
  DESTROYED. TREES AND POWER LINES MAY BE BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYCLES AND HIGH-PROFILE VEHICLES SHOULD BE ALERT TO
THE DANGER OF THESE WINDS. USE HEADLIGHTS AND EXTREME CAUTIONS IN
AREAS OF BLOWING DUST AND SAND. SECURE TEMPORARY STRUCTURES...
FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ526-280000-
/O.UPG.KVEF.HW.A.0005.160328T1900Z-160329T1000Z/
/O.NEW.KVEF.WI.Y.0014.160328T1500Z-160329T1000Z/
CADIZ BASIN-
INCLUDING THE CITY OF...VIDAL JUNCTION
223 AM PDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 3 AM PDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE
  AFTERNOON...AND DECREASE MONDAY NIGHT.

* WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45
  MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND
  POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY
  BE DAMAGED OR DISPLACED. TREES AND POWER LINES MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION AND BEWARE OF THE POTENTIAL FOR STRONG CROSSWINDS
AND AREAS OF REDUCED VISIBILITY. SECURE TEMPORARY STRUCTURES...
FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ519-280000-
/O.NEW.KVEF.WI.Y.0014.160328T0700Z-160329T1000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
223 AM PDT SUN MAR 27 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PDT
TUESDAY. 

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID DAY
  MONDAY...THEN DECREASE MONDAY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS 50 TO 60
  MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND
  POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY
  BE DAMAGED OR DISPLACED. TREES AND POWER LINES MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION AND BEWARE OF THE POTENTIAL FOR STRONG CROSSWINDS
AND AREAS OF REDUCED VISIBILITY. SECURE TEMPORARY STRUCTURES...
FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

AZZ002-036-CAZ520>522-527-NVZ014-021-280000-
/O.NEW.KVEF.WI.Y.0014.160328T1500Z-160329T1000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...WESTGARD PASS...
BRISTLECONE PINE...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...
NEEDLES...BEATTY...GOLDFIELD...SILVER PEAK...DYER...HOOVER DAM...
LAUGHLIN
223 AM PDT SUN MAR 27 2016 /223 AM MST SUN MAR 27 2016/

...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO
3 AM PDT /3 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO
3 AM PDT /3 AM MST/ TUESDAY. 

* TIMING...WINDS WILL INCREASE MID DAY MONDAY...PEAK MONDAY
  EVENING...THEN DECREASE MONDAY NIGHT.

* WINDS...WEST TO SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS 35 TO 50
  MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS AND
  POOR VISIBILITY IN BLOWING DUST AND SAND. TEMPORARY STRUCTURES MAY
  BE DAMAGED OR DISPLACED. TREES AND POWER LINES MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION AND BEWARE OF THE POTENTIAL FOR STRONG CROSSWINDS
AND AREAS OF REDUCED VISIBILITY. SECURE TEMPORARY STRUCTURES...
FENCES...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

WOLCOTT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 25, 2:17 PM PDT, 8 minutes earlier.

Area forecast discussion, Mar 25, 2:17 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
217 PM PDT FRI MAR 25 2016

.SYNOPSIS...BREEZY NORTH WINDS AND A SLIGHT COOLDOWN ARE IN STORE
FOR SATURDAY. A BRIEF RECOVERY IN TEMPERATURES AND CALMER WINDS ON
SUNDAY BEFORE UNSETTLED WEATHER KICKS BACK IN FOR THE WORK WEEK WITH
GUSTY WINDS FOR MUCH OF THE AREA AND SHOWER CHANCES FOR THE SOUTHERN
GREAT BASIN.
&&

.SHORT TERM...THROUGH SUNDAY NIGHT.

MAIN FOCUS FOR THE SHORT TERM IS SHORTWAVE TROUGH DIVING OUT OF THE
NORTHWESTERN US TO THE FOUR CORNERS. BREEZY NORTH WINDS ARE THE MAIN
IMPACT EXPECTED SATURDAY...ESPECIALLY DOWN THE COLORADO RIVER
VALLEY. WITH SUSTAINED WINDS AROUND 30 MPH LIKELY FOR BULLHEAD
CITY...LAUGHLIN...AND NEEDLES...OPTED TO GO WITH WIND ADVISORY.
WHILE WINDS ARE PROGGED TO BE STRONGEST IN THE MORNING...KEPT THE
ADVISORY GOING INTO THE EVENING AS WINDS WILL LIKELY BE SLOW TO DIE
DOWN IN PLACES LIKE BULLHEAD CITY.

.LONG TERM...MONDAY THROUGH FRIDAY. MAIN CONCERN IS STILL THE DEEP
LOW PRESSURE SYSTEM MOVING IN FROM THE NORTH EARLY IN THE WEEK AND
LINGERING AROUND THE DESERT SOUTHWEST FOR MUCH OR ALL OF THE WEEK
DEPENDING ON WHICH MODEL SOLUTION VERIFIES. FIRST CONCERN WILL BE
POTENTIAL FOR HIGH WINDS ACROSS THE MOJAVE DESERT REGION MONDAY AND
MONDAY NIGHT. ALTHOUGH THE METEOROLOGY IS MARGINAL FOR HIGH WIND
WARNING CRITERIA...CHOSE TO ISSUE A HIGH WIND WATCH TO RAISE
AWARENESS OVER THE EASTER WEEKEND. BEYOND TUESDAY...THE MODELS ARE
OFFERING A VARIETY OF SOLUTIONS. SOME PERTURBATIONS ARE MUCH MORE
PROGRESSIVE WITH THE LOW THAN OTHERS...AND EVEN THOUGH THERE IS SOME
CONSENSUS ON AN EVENTUAL SPLIT WITH ENERGY DIGGING DOWN FROM THE
NORTH TO SUPPORT THE DEVELOPMENT OF THE WESTERN PIECE...THERE IS
VERY LITTLE AGREEMENT ON WHEN AND WHERE THIS SPLIT TAKES PLACE AND
WHAT THE EFFECTS WILL BE. AS NOTED ON PREVIOUS SHIFTS...THE ELEMENT
OF GREATEST CONFIDENCE IS A SHARP COOLING IN THE GREAT BASIN ON
MONDAY AND SPREADING ACROSS THE MOJAVE DESERT ON TUESDAY. WINDS ARE
LIKELY TO DECREASE TUESDAY AND BEYOND...BUT COULD STILL REMAIN
LOCALLY BREEZY DEPENDING ON THE POSITION OF THE LOW. THE BEST GUESS
FOR TEMPERATURES IS A SLOW REBOUND AFTER TUESDAY...BUT THIS WILL BE
HIGHLY DEPENDENT ON WHERE THE LOW EVENTUALLY GOES. THE ELEMENT OF
LEAST CONFIDENCE IS PROBABLY PRECIP CHANCES. CHANCES SHOULD ARRIVE
IN THE GREAT BASIN MONDAY AND SPREAD TO THE NORTHERN MOJAVE DESERT
ON TUESDAY...BUT WHAT HAPPENS AFTER THAT IS TOTALLY UNCLEAR. CHOSE
TO KEEP SLIGHT CHANCE POPS AROUND ALL WEEK...MAINLY FOCUSED ON THE
HIGHER TERRAIN...BUT CONFIDENCE IS ESSENTIALLY ZERO FROM WEDNESDAY
ONWARD.
&&

.AVIATION...FOR MCCARRAN...EXPECT WINDS THIS EVENING TO FAVOR A
NORTHWEST DIRECTION BEFORE PICKING UP OUT OF THE NORTHEAST TOMORROW
MORNING. WINDS WILL GENERALLY REMAIN GREATER THAN 10 KNOTS OUT OF
THE NORTHEAST MUCH OF THE DAY. NO OPERATIONALLY SIGNIFICANT CIGS
EXPECTED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG NORTH WINDS WILL KICK UP ALONG THE COLORADO
RIVER VALLEY OVERNIGHT TONIGHT AND REMAIN GUSTY THROUGH TOMORROW.
NORTH OR NORTHEAST WINDS AT OR ABOVE 10 KNOTS EXPECTED AT MOST
TERMINALS ACROSS THE REGION TOMORROW AS WELL. NO OPERATIONALLY
SIGNIFICANT CIGS FORECAST.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED.
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
&&

LONG TERM.............MORGAN
SHORT TERM/AVIATION...STEELE

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:25 PM PDTWind AdvisoryVEFSan Bernardino27 hr

Nearby

High Wind Watches in Nevada, 2016High Wind Watches in California, 2016High Wind Watches in Arizona, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.